Doctor insights on:
Can Lamotrigine Cause A Rash After Being On It A Year Or So
YES, STOP NOW.: Lamotrigine (brand lamictal) is used for certain seizure disorders, bipolar disease, part of pain management and other off-label uses. You can develop a rash any time after starting the drug. And it can be very serious, even a life-threatening disease called steven-johnson syndrome. Always call your physician or the specialist who prescribed a drug that u think ur getting a rash from. ...Read more
Stopped lamotrigine for 5-6 days while out, & re-started at full dose without titration. 1-inch purple target/ring rash w white center along with some coughing (tho had occasional random coughs for years) & 1-second diarrhea. Steven-Johnson syndrome?
Call your doctor now: Lamictal rashes are common, and fall somewhere in the spectrum between benign and annoying or dangerous. Once in a blue moon they can be life-threatening. Call your doc immediately so it can get looked at, and so you can be supervised when stopping the drug. If it covers a lot of the total surface area of your body, feels hot, and is blistering like a sunburn go straight to ER. Hydrate well now. ...Read more
Are certain people more susceptible to the bad side effects of lamotrigine, incl. Rashes? Already prone to a lot of skin issues, afraid to take it.
I take Lamotrigine. 1.can a rash happen even after long term use? 2.If it happens, and I instantly quit lamotrigine, how dangerous it is at that point
I took unprescribed lamotrigine 150 mg for 3 days and 75 mg on day 4. I am aware of the life threating rash. Now I am itching all over. After researc?
Contact your doctor: Am confused as to why you might take unprescribed lamotrigine, but you are correct about the rash issue, which has a risk of stevens-johnson syndrome and a few other dermatological reactions, which are clearly life-threatening. The risky rash is the one that is itchy, and the drug must be stopped. Even without clearcut eruption, stop the Lamotrigine and see your doctor today. ...Read more
Grandmother has been taking lamotrigine 25 mg at night for 1 week. I noticed a red rash on her belly / navel about the size of my palm. Could this be the dangerous rash? Is it safe to stop the med?
Use caution: The Lamotrigine rash if painful or itchy, can lead to stevens-johnson syndrome or epidermal necrosis, and is not something to decide here online. The presentation of the rash requires immediate notification to your doctor now, and there needs to be a joint decision today. Maybe of limited importance, but may be a significant event. Do not delay. ...Read more
Bad hives, and more: Lamictal can cause a rare but sometimes fatal allergic reaction called S.J.S., E.M. Major, or T.E.N. A person can have fever, malaise (general discomfort), skin itching, joint aches, and a fairly rapid appearance of reddened spots or patches all over. The rash can have "target" or "bulls-eye" spots, and even blisters. Eye irritation can occur, as well as sores on eyelids, lips, and in the mouth. ...Read more
I've been on lLamictal for 7 years with no problems. Two days ago an itchy rash appeared on the right side of my face. Could this be a Lamictal rash?
Unlikely: Usually, as you are I think surmising, the Lamictal rash comes on when you have begun this medication. It can be localized on the face alone, but usually it is more diffuse on the body. Again, it typically comes within weeks (not years) of administration. However, given the potential seriousness of rashes with the drug, I would get checked out with a dermatologist as soon as you can. ...Read more
What happens if you have been on lamotrigine (50mg/1xday) for a year and you just stop taking it? Also on 20mg Prozac (fluoxetine) (still taking this).
Lamotrigine: Any dosage weaning or stopping should be done under the guidance of your physician -- while it is not dangerous to stop taking the medication at a 50mg dose, reasons for stopping the medication should be discussed with the prescribing physician. ...Read more
I've been taking lamotrigine tablet for my epilepsy for about a year now and I have a extremely bad memory since I've been diagnosed, why is this?
Memory: Please speak to your neurologist regarding your concerns. Are your seizures under good control? Is your mood good? Memory and cognitive complaints are not uncommon in individuals with epilepsy, and Lamictal is generally thought to be pretty friendly from this standpoint. However it sounds as this is really bothering you and you should speak to your physician to clarify the severity and cause. ...Read more
I am 26 and on 90mgs methadone, I have epilepsy and take 100mg lamotrigine BID, I gained 60Lbs one year, how can I successfully lose weight on meds?
Response: Lamotrigine is usually weight neutral, and if your seizures are responding, would not alter this. Methadone might be the culprit but even so, I presume you have very valid reasons for taking. Weight is mostly affected by dietary intake and exercise, and is, in most cases, a lifelong effort, needing consistency. Start with dietician, and personal trainer. ...Read more
Hi I am a 25 year old female who has had 3 kidney stones in the last 2 months. I have been on lamotrigine since I was 18. Could this medicine be causing my kidney stones?
Hello, I have been on 100 mg of lamotrigine daily for about a year. How should I wean off as I prepare to undergo ketamine diffusion therapy for depre?
Half dose every week: Till gone, can try faster but no sure way to wean off ...Read more
Lamictal Side Effect:
Lamictal (Lamotrigine) Side Effects
Common Side Effects of Lamictal (Lamotrigine):
Let your doctor know if any of these side effects persist or get worse.
Changes in menstrual periods
Insomnia (trouble sleeping)
Blurred or double vision
Sore throat ...Read more
Stop?: If you stopped Lamictal 16 days, it is out of your system (half-life is ~24 hrs.) return of rash could mean: Lamictal wasn't the cause in first place, another rash cause has occurred, treatment suppressing rash has ceased (allowing rash to flare), rash has evolved and is healing (but changing appearance). If things are worsening, then back to your treating doctor! (oh, and avoid hot baths.). ...Read more
Can you still get a rash from lamictal even though I have been on it for 8 months? I am on 25 mg 1x a day.
It's possible: Yes, it's possible to develop a rash to most drugs even after being on them for a long time. However, it is a more rare phenomenon. Drug rashes typically occur within the first week to 6 weeks of starting a medication. If you have a rash, I recommend having it evaluated by a dermatologist to see what the cause can be and to treat it if it's bothersome. ...Read more
Lamictal: Check with your physician immediately. Rash from Lamictal (lamotrigine) can appear anywhere in the body (groin, back, arms, torso). This could be more serious than just a simple drug allergy (steven johnson syndrome). Check with your physician to evaluate if substitution with a different medication is necessary. ...Read more
I take 100mg Lamictal (lamotrigine) and 10mg Prosac daily. If i'll take a small dosage 2, 5 mg Levitra (vardenafil) this may cause any problem;?
Ihave impotence. I with normal hermonal, I take depakine chrono, lamotrigine. Does epilespy & his drugs cause ED? Does lamotrigine not cause ED?
Followup re lamictal. Much time can elapse between doses bef rash occurs? I I know rash won't happen if completely stopped. This concerns missed dose
I just got my dose of Lamictal upped to 50 MG. I now have a bumpy rash on my back. I checked the internet, it doesn't hurt, or itch. What should I do?
Well: Call your prescribing doctor and let him know what is going on. Describe the rash well or go in to see your doctor. Then you will know the source and cause of the rash ...Read more
My sister has epilepsy, she was diagnosed about 2.5 years ago. On 400mg of lamotrigine a day. She is going to do mushrooms. How harmful could that be?
Bad Idea: Would let your parents know if she isn't willing to stop this despite your input. ...Read more
Possible: Most medications can cause dizziness but it should be confirmed that the spells occur only when you take the medication. You should stop the medication for about 2 weeks. If no dizzy spells occur then take the culprit drug again. If dizziness reoccurs then it is proved otherwise not. ...Read more
- Talk to a doctor online
- Can being anemic cause passing out after giving blood?
- Rash on arms after being in sun
- Lamotrigine rash symptoms
- Lamotrigine skin rash
- Is it true that the molluscum contagiosum virus can stay in body for a year even after all lesions are completely gone if so can it still be transmit?
- Can you overdose on lamotrigine?
- Lamotrigine with adderall causing anxiety
- Blistering rash after being stung by a ye
- Red rash after being in the sun